It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Hydrochlorothiazide and a Rash

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-18-2007, 08:31 PM   #1
    strong_one
    Senior Member
    (female)
     
    strong_one's Avatar
     
    Join Date: Aug 2004
    Posts: 248
    strong_one HB User
    Hydrochlorothiazide and a Rash

    Hi all,

    My BP was finally coming down when I was given HCTZ. But the two weeks I took it I began getting little red blotches of a rash. I stopped taking it for about 2 weeks but today, I took it again because I felt my BP was going up again and I get this little like bloated feeling under my left rib. After taking the HCTZ the pain under my rib went away but the rash came back with a vengence. It only affects my arms...no where else. Can it definately be the HCTZ and is there another water pill I can take that won't cause a rash?

     
    Sponsors Lightbulb
       
    Old 03-19-2007, 02:29 PM   #2
    bethsheba
    Senior Veteran
    (female)
     
    bethsheba's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 3,151
    bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
    Re: Hydrochlorothiazide and a Rash

    The rash can definitely be the hct--and yes, there are other diurectics out there.

    Have you tried working with your doctor to change your diet and eliminate the diuretic? If not, I'd recommend it...although diuretics are often the first drug of choice for high blood pressure, they can have some nasty side effects. I was on a minimum dose of hct and was sleeping 12-20 hours per day--and then I developed back and shoulder pain.

    I suspect there are many other people with similar stories---I also suspect their side effects don't get reported because they don't make the drug/side effect connection.

    Bethsheba

    Last edited by bethsheba; 03-19-2007 at 04:23 PM. Reason: spelling

     
    Old 03-19-2007, 02:32 PM   #3
    madfit
    Member
    (female)
     
    madfit's Avatar
     
    Join Date: Sep 2006
    Location: Manalapan, NJ, USA
    Posts: 80
    madfit HB User
    Re: Hydrochlorothiazide and a Rash

    Hi,
    I've been taking HCTZ for about 3 years. I believe a rash is not one of the side effects listed. I suggest you talk to your doctor, maybe something else you are taking or eating is causing the rash.

    madfit

     
    Old 03-19-2007, 03:43 PM   #4
    bethsheba
    Senior Veteran
    (female)
     
    bethsheba's Avatar
     
    Join Date: Feb 2007
    Location: USA
    Posts: 3,151
    bethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB Userbethsheba HB User
    Re: Hydrochlorothiazide and a Rash

    I referred to the sheet my pharmacist gave me on hct...rash is listed as a side effect.

    Bethsheba

     
    Old 03-20-2007, 05:46 AM   #5
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Hydrochlorothiazide and a Rash

    GirlOfSteel,

    I've taken HCTZ for decades with no rash or any side affect except continuously very low serum sodium.
    Yes there is a very real alternative...Lasix (furosemide.) I really like it and it doesn't affect my sodium level. It also is kinder to my "loins"...old biblical useage .

    Ask your doctor for a trial with it. Only downside is that you need to keep a toilet within range for about 2 hours after your morning doseage. You can take it once or twice a day. Once a day, 40 mg., does a nice job on my water retention and BP.

    I think it is a VERY nice drug...and CHEAP too.

    Last edited by Lenin; 03-20-2007 at 05:49 AM.

     
    Old 03-20-2007, 06:16 PM   #6
    strong_one
    Senior Member
    (female)
     
    strong_one's Avatar
     
    Join Date: Aug 2004
    Posts: 248
    strong_one HB User
    Re: Hydrochlorothiazide and a Rash

    Thank you all so much! I stopped taking it for 2 weeks, sure enough the rash started to go down....BP went back up...so I took one pill and the rash came right back. I'll talk to my doc again in a couple of weeks!!!

    I Love You all on this board! You make my BP go down just talking to all you GREAT folks!!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Trouble breathing and swallowing / also rash senorthomas Lung & Respiratory Disorders / COPD 1 04-23-2010 04:14 AM
    Trianterine/Hydrochlorothiazide + Calcium/vitamin D, an innocent mix? OP45 High & Low Blood Pressure 8 01-29-2009 03:59 AM
    Hydrochlorothiazide Effects on Thyroid Tests? dcdrogers Thyroid Disorders 1 09-21-2007 07:47 AM
    Hydrochlorothiazide - How does this work? strong_one High & Low Blood Pressure 31 03-22-2007 11:30 AM
    ?? about new diagnosis HBP and put on Hydrochlorothiazide happy4us High & Low Blood Pressure 21 12-12-2004 12:20 PM
    Hydrochlorothiazide Questions ControlFreak High & Low Blood Pressure 7 08-17-2003 12:07 PM
    Side effects of teveten/norvasc/hydrochlorothiazide Finn High & Low Blood Pressure 17 06-26-2003 11:36 AM
    Hydrochlorothiazide Dosage BigD High & Low Blood Pressure 1 06-07-2003 11:16 AM
    Hydrochlorothiazide legaldiva007 High & Low Blood Pressure 7 04-17-2003 01:08 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:45 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!